Side Effects of Radiation - Basal Cell Carcinoma


Q: I had testicular seminoma in 1970. I had surgery and also received 3000 rads of radiation in the genital and abdomen area. Approximately 7 years ago I started having issues with basal cell carcinoma in the area when I received radiation. I have had 9 separate spots since then. Two were removed last week and two more are being removed this week. Most have appeared on my lower back, but now I have then on my lower stomach. Is this related to the radiation I received in 1970?


A:   Basal cell carcinoma (BCC) is a common skin cancer arising from the basal layer of epidermis. A person with history of basal cell carcinoma is at increased risk of subsequent lesions. There are many risk factors of basal cell carcinoma like chronic sun exposure, sex (men are more likely to have BCC), age, family history of skin cancer, immune-suppressing drugs and exposure to radiation. Having undergone radiation treatments for testicular seminoma could definitely increase your risk of basal cell carcinoma.

Related Q&A

Q: My Chloride level is at 100 Creatinine is at 1.31 Glucose at 119 Hemoglobin A1C at 5.7 MDRD (NON African) at 40 ...

Q: At recent checkup my doctor ran immunoglobulin test. I am 50. We discussed how over the years I get odd infections. ...

Q: Are these results concerning? They were taken in the middle of a 5 day illness while I had a fever. Any indication of...

Q: Do I have abdominal cancer, a severe ulcer, or something else?

Q: Hello, I have a really strange and very embarrassing problem. I am obsessed with my long term health and particula...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon